MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set tubing is confirmed and appears to be use related.One 20 ga x 0.75 in miniloc infusion set was provided for investigation.The device was returned in two segments with a complete split in the extension tubing.The proximal section of the extension tubing extended 5 mm from the distal end of the luer adaptor.Microscopic observation of the split surfaces revealed them to be smooth.The surface texture appeared to be striated consistent with damage caused by a sharp instrument.The split edges appeared to form a v shape peak which suggest a two-bladed instrument, such as scissors, may have come into contact with the extension tubing.Additional surface damage on the extension tubing was observed on the distal segment.The damage was angled and left an indentation on the material.No additional damage to the tubing was observed on the proximal and distal section of the extension tubing.The distal segment of the extension tubing was flushed with water using a 12 ml syringe and connector adapter.No apparent leaks in the tubing or needle housing were observed.Based on the characteristics of the split surface, it is likely that the extension tubing was damage by a ground sharpened instrument; therefore, the complaint is confirmed and appears to be related to the use of the device.A lot history review (lhr) of ascys0137 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the needle was broke.On (b)(6) 2020 - the returned needle has a broken extension set and also had residue inside that did not appear to be saline crystals but may have been infusate crystals.

Brand Name
MINILOC SAFETY INFUSION SET 20G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10006165
Report Number3006260740-2020-01526
Device Sequence Number11448276
Product Code FPA
UDI-Device Identifier00801741048784
UDI-Public(01)00801741048784
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS02020-75
Device Lot NumberASCYS0137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1